MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK4XDPTSW
Medical Device Problem Code Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted the sleeve of the tip was disengaged.One partially applied 5dpt single use loading unit(sulu) with proper timing was received.Three 8dpt sulus with a full complement of tacks, proper timing, and the shipping wedge attached were received.Microscopic inspection of the sulus noted scratches on the inner tube of each one, indicating that they were improperly loaded onto the device by the user.Due to the sleeve tip disengagement, the sulus could not be loaded onto the device for functional testing.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The root cause of the observed disengaged tip sleeve condition was determined to be a result of a manufacturing activity.Pressure applied to the distal sleeve afte r the welding process can deform the lances and cause the sleeve to dislodge.A process improvement has been initiated to prevent this condition from recurring.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic ventral hernia repair, the surgeon attempted to load multiple tack cartridges onto the handle, but the pins in the shaft would not hold the tack loads onto the shaft.The product was not used in patient.The new device was opened to complete the case.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9712860
Report Number1219930-2020-00742
Device Sequence Number3655069
Product Code GDW
UDI-Device Identifier20884521726380
UDI-Public20884521726380
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberRELTACK4XDPTSW
Device Catalogue NumberRELTACK4XDPTSW
Device Lot NumberN8K0310UX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1